Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 122, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 5, 2001, 5:10 PM MDT for El Paso County, Colorado. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 5, 2001, 5:10 PM MDT (23:10 UTC)
- Expired
- Aug 5, 2001, 6:15 PM MDT
- In force
- 65 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties
County El Paso County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 5:13 PM MDT | Hail 0.75 | Colorado Spgs, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -322 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 052312 SVRPUB COC041-060015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 510 PM MDT SUN AUG 5 2001 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EL PASO COUNTY IN EAST CENTRAL COLORADO * UNTIL 615 PM MDT * AT 510 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED AND WEATHER SPOTTERS CONFIRMED A SEVERE THUNDERSTORM 3 MILES SOUTHWEST OF COLORADO SPRINGS...MOVING EAST AT 5 MPH. * SOME LOCATIONS AFFECTED WILL BE... COLORADO SPRINGS AROUND 515 PM MDT FORT CARSON AROUND 520 PM MDT PETERSON AFB AROUND 535 PM MDT SECURITY...WIDEFIELD AROUND 540 PM MDT AT 508 PM A NATIONAL WEATHER SERVICE SPOTTER SAW 3/4 INCH DIAMETER HAIL 1 MILE EAST OF THE BROADMOOR IN THE SOUTHWEST PORTION OF COLORADO SPRINGS. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3894 10489 3876 10493 3869 10461 3892 10450
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 1:55 PM MDT, 3 hours 15 minutes earlier.
Area forecast discussion, Aug 5, 1:55 PM MDT, 3 hours 15 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 155 PM MDT SUN AUG 5 2001 MAIN CONCERNS INCLUDE POPS THROUGH THE PERIOD AND THE POSSIBILITY OF LOCALLY HEAVY RAIN. WV IMAGERY SHOWS THE MOISTURE PLUME CONTINUING TO STREAM OVER CO TODAY AND IT WILL REMAIN OVER THE AREA. UPPER RIDGE WILL BE CENTERED OVER NRN CO/SRN WY TONIGHT WITH DEEP BUT WEAK EASTERLY FLOW ACROSS THE FORECAST AREA. THIS WILL TEND TO KEEP THE THUNDERSTORMS FROM MOVING OFF THE MTNS ONTO THE PLAINS TONIGHT...AND COULD SEE SOME LOCALLY HEAVY RAIN ALONG THE MOUNTAINS. OVER THE FAR EASTERN PLAINS DEW POINTS EARLY THIS AFTERNOON WERE IN THE UPPER 40S TO MID 50S. DOES NOT SEEM THAT THERE WOULD BE MUCH OF A CHANCE FOR PRECIP IN THE FAR EAST TONIGHT...BUT TROUGH OVER THE AREA COULD AID IN KICKING OFF A FEW STORMS. WILL ADD IN THE MENTION OF LOCALLY HEAVY RAIN ALONG THE MTNS...AND WILL CHANGE WORDING IN SOME AREAS TO KEEP SHOWERS AND THUNDERSTORMS GOING TIL NEAR MIDNIGHT...AS THIS HAS BEEN THE CASE LATELY IN SOME AREAS. OVERNIGHT LOWS SHOULD BE SEASONAL OR A LITTLE WARMER. MONDAY AND MONDAY NIGHT THE UPPER RIDGE REMAINS CENTERED TO OUR NORTH KEEPING THE DEEP AND WEAK EASTERLY FLOW OVER THE AREA. AN INVERTED TROUGH WILL CONTINUE MAKING ITS WAY WESTWARD FROM THE GULF COAST STATES INTO OK AND TX LATE MONDAY WHICH BRINGS SOME PV AND QG LIFT TO THE FAR SE CORNER OF CO. MID AND UPPER LEVEL MOISTURE WILL STILL BE OVER THE AREA. WILL KEEP CHANCE WORDING IN FOR THE MTNS AND SAN LUIS VALLEY...AND FOR NOW WILL KEEP SLIGHT CHANCE POPS FOR THE SOUTHEAST PLAINS. LOCALLY HEAVY RAIN COULD AGAIN BE A PROBLEM MAINLY ALONG THE MTNS. 700 TEMPS ARE FORECAST TO BE ABOUT 1 DEG C COOLER...AND DEEP UPSLOPE SHOULD HELP CUT TEMPS A LITTLE...BUT THINK ONCE AGAIN MAV NUMBERS ARE MUCH TOO COOL AND WILL GO A LITTLE WARMER THAN THE FWC NUMBERS AS WELL...KEEPING IN LINE WITH THE CURRENT FORECAST. WILL LEAVE OVERNIGHT LOWS AS THEY ARE. TUESDAY AND TUESDAY NIGHT THE UPPER RIDGE BECOMES VERY BROAD EXTENDING FROM THE MIDWEST STATES TO NV. THE FLOW OVER THE FORECAST AREA SHOULD BE SOUTHEAST AND STILL FAIRLY LIGHT. THE MOISTURE PLUME LOOKS LIKE IT WILL SHIFT A BIT WEST WITH DRIER AIR OVER THE EASTERN CO PLAINS. THE INVERTED TROUGH TO THE SOUTH CONTINUES MOVING WESTWARD THROUGH NM PROVIDING SOME LIFT TO SOUTHERN CO. CHANCE WORDING FOR MTNS AND WILL KEEP SLIGHT CHANCE POPS FOR THE PLAINS ADJACENT TO THE MTNS. HOWEVER OVER THE FAR SOUTHEAST PLAINS IT LOOKS FAIRLY DRY. HIGHS AND LOWS TUE AND TUE NIGHT SHOULD BE SIMILAR TO THOSE ON MONDAY. EXTENDED (WED-SUN): WED THE UPPER RIDGE BECOMES MORE CENTERED OVER NV WITH ANOTHER HIGH CENTERED OVER THE EAST CENTRAL STATES...AND A SHORTWAVE MOVES THROUGH WY. THIS WILL MEAN AN END TO OUR DEEP EASTERLY FLOW. THU THROUGH SUNDAY THE UPPER HIGH IS FORECAST TO BE TO OUR SOUTH AND WEST WITH NORTHWESTERLY FLOW ALOFT OVER THE FORECAST AREA. SHORTWAVES ARE EXPECTED TO MOVE THROUGH THE FLOW TO THE NORTH OF CO SAT AND SUN...SENDING SURGES INTO THE EASTERN PLAINS AND TEMPS COULD COOL SLIGHTLY. IN GENERAL THERE WILL BE ENOUGH MOISTURE OVER THE AREA TO KEEP AT LEAST A SLIGHT CHANCE OR CHANCE OF PRECIP IN THE EXTENDED EACH DAY. .PUB...NONE.
In the hours before
Special weather statement, Aug 5, 11:45 AM MDT, 5 hours 25 minutes before
COZ058>081-051900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1145 AM MDT SUN AUG 5 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT... AMPLE MID AND UPPER LEVEL MOISTURE IS STILL IN PLACE ACROSS THE STATE TODAY. SHOWERS AND THUNDERSTORMS WILL BE FOUND OVER THE MOUNTAINS AND ADJACENT PLAINS THIS AFTERNOON AND THROUGH THE EVENING HOURS. THE FLOW ALOFT IS LIGHT AND FROM THE EAST...WHAT THIS WILL MEAN IS THAT THE STORMS OVER AND NEAR THE MOUNTAINS WILL BE SLOW TO MOVE... AND WILL HAVE A HARD TIME MOVING OFF THE MOUNTAINS ONTO THE EASTERN PLAINS. THE SLOW STORM MOVEMENT WILL LIKELY MEAN THAT SOME AREAS WILL HAVE LOCALLY HEAVY RAIN. THE OTHER MAIN THREAT FROM STORMS TODAY WILL BE LIGHTNING. SEVERE WEATHER IS NOT ANTICIPATED THIS AFTERNOON AND EVENING...BUT THE NATIONAL WEATHER SERVICE WOULD LIKE ANY REPORTS OF HEAVY RAIN FROM OUR SPOTTERS IN SOUTH CENTRAL AND SOUTHEAST COLORADO.
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.